Alert archive / Oklahoma / River Flood Warnings in 2019
River Flood Warning 4, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Jan 11, 2019, 6:59 AM CST for Ottawa County, Oklahoma. It took effect at Jan 12, 2019, 4:29 PM CST. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2019, 6:59 AM CST (12:59 UTC)
- In effect from
- Jan 12, 2019, 4:29 PM CST
- Expired
- Jan 13, 2019, 1:28 PM CST
- In force
- 21 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 14.97 ft at Jan 13, 2019, 4:00 AM CST.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
806 WGUS44 KTSA 111259 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 659 AM CST Fri Jan 11 2019 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-112059- /O.NEW.KTSA.FL.W.0004.190113T1424Z-190115T0000Z/ /COMO2.1.ER.190113T1424Z.190114T0000Z.190114T1800Z.NO/ 659 AM CST Fri Jan 11 2019 The National Weather Service in Tulsa has issued a * Flood Warning for The Neosho River near Commerce * from Sunday morning to Monday evening, or until the warning is cancelled. * At 6:30 AM Friday, the stage was 4.16 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage Sunday morning and continue to rise to near 16.6 feet by Sunday evening. The river is expected to fall below flood stage early Monday afternoon. * Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
9 follow-up statements
564 WGUS84 KTSA 111857 FLSTSA Flood Statement National Weather Service Tulsa OK 1257 PM CST Fri Jan 11 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-120256- /O.EXT.KTSA.FL.W.0004.190113T1440Z-190115T0705Z/ /COMO2.1.ER.190113T1440Z.190114T0600Z.190115T0105Z.NO/ 1257 PM CST Fri Jan 11 2019 ...Flood Warning extended until late Monday night... The Flood Warning continues for The Neosho River near Commerce. * from Sunday morning to late Monday night, or until the warning is cancelled. * At 12:30 PM Friday, the stage was 4.07 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage Sunday morning and continue to rise to near 17.2 feet late Sunday night. The river is expected to fall below flood stage Monday evening. * Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
219 WGUS84 KTSA 120126 FLSTSA Flood Statement National Weather Service Tulsa OK 726 PM CST Fri Jan 11 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-120925- /O.EXT.KTSA.FL.W.0004.190113T1200Z-190115T0243Z/ /COMO2.1.ER.190113T1200Z.190114T0000Z.190114T2043Z.NO/ 726 PM CST Fri Jan 11 2019 The Flood Warning continues for The Neosho River near Commerce. * from Sunday morning to Monday evening, or until the warning is cancelled. * At 6:30 PM Friday, the stage was 4.3 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage Sunday morning and continue to rise to near 17.0 feet by Sunday evening. The river is expected to fall below flood stage early Monday afternoon. * Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
700 WGUS84 KTSA 120843 FLSTSA Flood Statement National Weather Service Tulsa OK 243 AM CST Sat Jan 12 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. Illinois River near Tahlequah affecting Cherokee County. OKC115-121642- /O.CON.KTSA.FL.W.0004.190113T1200Z-190115T0243Z/ /COMO2.1.ER.190113T1200Z.190114T0000Z.190114T2043Z.NO/ 243 AM CST Sat Jan 12 2019 The Flood Warning continues for The Neosho River near Commerce. * from Sunday morning to Monday evening, or until the warning is cancelled. * At 2:30 AM Saturday, the stage was 7.29 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage Sunday morning and continue to rise to near 17.0 feet by Sunday evening. The river is expected to fall below flood stage early Monday afternoon. * Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ OKC021-121642- /O.CON.KTSA.FL.W.0005.190113T1617Z-190114T1536Z/ /TALO2.1.ER.190113T1617Z.190114T0000Z.190114T0936Z.NO/ 243 AM CST Sat Jan 12 2019 The Flood Warning continues for The Illinois River near Tahlequah. * from Sunday morning to Monday morning, or until the warning is cancelled. * At 2:30 AM Saturday, the stage was 7.31 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River near Tahlequah is expected to rise above flood stage late Sunday morning and continue to rise to near 11.4 feet by Sunday evening. The river is expected to fall below flood stage early Monday morning. * Impact...At 11.0 feet, minor flooding occurs from near Hanging Rock downstream towards Tahlequah. Floating the river is too hazardous due to strong turbulence. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$
717 WGUS84 KTSA 121320 FLSTSA Flood Statement National Weather Service Tulsa OK 720 AM CST Sat Jan 12 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-122120- /O.EXT.KTSA.FL.W.0004.190113T1536Z-190114T1200Z/ /COMO2.1.ER.190113T1536Z.190114T0000Z.190114T0600Z.NO/ 720 AM CST Sat Jan 12 2019 The Flood Warning continues for The Neosho River near Commerce. * from Sunday morning to Monday morning, or until the warning is cancelled. * At 6:30 AM Saturday, the stage was 10.44 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage late Sunday morning and continue to rise to near 15.6 feet by Sunday evening. The river is expected to fall below flood stage Monday before dawn. * Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
883 WGUS84 KTSA 121920 FLSTSA Flood Statement National Weather Service Tulsa OK 120 PM CST Sat Jan 12 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-130319- /O.EXT.KTSA.FL.W.0004.190112T2229Z-190114T2136Z/ /COMO2.1.ER.190112T2229Z.190114T0000Z.190114T1536Z.NO/ 120 PM CST Sat Jan 12 2019 ...Flood Warning extended until Monday afternoon... The Flood Warning continues for The Neosho River near Commerce. * from this afternoon to Monday afternoon, or until the warning is cancelled. * At 12:30 PM Saturday, the stage was 13.67 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage late this afternoon and continue to rise to near 16.6 feet by Sunday evening. The river is expected to fall below flood stage late Monday morning. * Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
541 WGUS84 KTSA 130130 FLSTSA Flood Statement National Weather Service Tulsa OK 730 PM CST Sat Jan 12 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-130929- /O.EXT.KTSA.FL.W.0004.000000T0000Z-190114T2015Z/ /COMO2.1.ER.190113T0300Z.190114T0000Z.190114T1415Z.NO/ 730 PM CST Sat Jan 12 2019 The Flood Warning continues for The Neosho River near Commerce. * until Monday afternoon, or until the warning is cancelled. * At 6:30 PM Saturday, the stage was 14.75 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage tonight and continue to rise to near 16.0 feet by Sunday evening. The river is expected to fall below flood stage Monday morning. * Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ Lacy
792 WGUS84 KTSA 130919 FLSTSA Flood Statement National Weather Service Tulsa OK 319 AM CST Sun Jan 13 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Caney River near Collinsville affecting Rogers and Tulsa Counties. Neosho River near Commerce affecting Ottawa County. OKC131-143-131719- /O.CON.KTSA.FL.W.0006.190113T1800Z-190114T0000Z/ /CVLO2.1.ER.190113T1800Z.190113T1800Z.190113T1800Z.NO/ 319 AM CST Sun Jan 13 2019 The Flood Warning continues for The Caney River near Collinsville. * from this afternoon to this evening, or until the warning is cancelled. * At 2:30 AM Sunday, the stage was 23.90 feet. * Flood stage is 26.0 feet. * Forecast...The Caney River near Collinsville is expected to rise to near flood stage this afternoon. * Impact...At 26.0 feet, minor lowland flooding occurs. && LAT...LON 3643 9580 3636 9564 3630 9570 3635 9588 $$ OKC115-131719- /O.CON.KTSA.FL.W.0004.000000T0000Z-190114T2015Z/ /COMO2.1.ER.190113T0835Z.190114T0000Z.190114T1415Z.NO/ 319 AM CST Sun Jan 13 2019 The Flood Warning continues for The Neosho River near Commerce. * until Monday afternoon, or until the warning is cancelled. * At 2:30 AM Sunday, the stage was 14.98 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is near crest at flood stage and is expected to begin falling later today. * Impact...At 15.0 feet, minor agricultural flooding occurs. Low lying areas in Riverview Park experience minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
643 WGUS84 KTSA 131334 FLSTSA Flood Statement National Weather Service Tulsa OK 734 AM CST Sun Jan 13 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-132133- /O.EXT.KTSA.FL.W.0004.000000T0000Z-190114T0000Z/ /COMO2.1.ER.190113T1800Z.190113T1800Z.190113T1800Z.NO/ 734 AM CST Sun Jan 13 2019 The Flood Warning continues for The Neosho River near Commerce. * until this evening, or until the warning is cancelled. * At 6:30 AM Sunday, the stage was 14.85 feet. * Flood stage is 15.0 feet. * Forecast...The Neosho River near Commerce is cresting near flood and will begin falling later this morning. * Impact...At 15.0 feet, minor lowland flooding occurs. Low lying areas in Riverview Park experience minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
875 WGUS84 KTSA 131928 FLSTSA Flood Statement National Weather Service Tulsa OK 128 PM CST Sun Jan 13 2019 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-131958- /O.CAN.KTSA.FL.W.0004.000000T0000Z-190114T0000Z/ /COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 128 PM CST Sun Jan 13 2019 The Flood Warning is cancelled for The Neosho River near Commerce. * At 12:30 PM Sunday, the stage was 14.54 feet. * Flood stage is 15.0 feet. * Forecast...The Neosho River near Commerce crested below flood stage at 15.0 feet. The river will continue falling slowly. * Impact...At 15.0 feet, minor lowland flooding occurs. Low lying areas in Riverview Park experience minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jan 11, 4:41 AM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Jan 11, 4:41 AM CST, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 441 AM CST Fri Jan 11 2019 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Rain will continue to increase across especially northeast Oklahoma and northwest Arkansas through the morning, persisting at all terminals from late morning through the rest of the valid TAF period. Conditions will initially start VFR, lowering to MVFR mid to late morning, and IFR this afternoon in NE OK and this evening in NW AR. && .PREV DISCUSSION... /Issued 301 AM CST Fri Jan 11 2019/ DISCUSSION... Upper trough, currently over the four corners region, will shift into the central/southern plains today. In response, areas of moderate to occasionally heavy rain will spread across a large portion of eastern Oklahoma and northwest Arkansas today and tonight. There is a chance that precipitation could transition to a wintry mix over far northeast Oklahoma tonight closer to the main upper low. In addition, higher terrain areas of northwest Arkansas could see a period of light freezing rain overnight into Saturday morning as temperatures hover in the lower 30s. Main impact overall will be the potential for heavy rainfall. Widespread 1 to 2 inch totals are expected across NE OK/NW AR with locally higher amounts. Given the already saturated soil conditions, some low lying areas could experience some minor flooding. In addition, river flooding may become a concern, mainly along the Grand-Neosho at Commerce and in the Illinois river basin. System will begin to shift northeast of the region on Saturday with the potential for some lingering light drizzle Saturday afternoon/evening. Behind depart system, cold/breezy conditions will persist on Sunday with highs in the upper 30s to mid 40s. Surface high will build into the area by Monday morning before shifting east with warmer weather on Tuesday. Another cold front will move into northeast Oklahoma/northwest Arkansas Wednesday into Wednesday night keeping temperatures near normal for the remainder of the work week. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....22
Hazardous weather outlook, Jan 11, 4:37 AM CST, 2 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 437 AM CST Fri Jan 11 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 437 AM CST Fri Jan 11 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. HEAVY RAIN. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...This Morning. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Southeast Oklahoma. ONSET...This Evening. WINTER WEATHER. SNOW ACCUMULATION. RISK...Limited. AREA...Along the Kansas Border. ONSET...After Midnight. ICE ACCUMULATION. RISK...Limited. AREA...Far Northwest Arkansas. ONSET...After Midnight. DISCUSSION... Widespread rainfall will develop through the morning, continuing through the afternoon and into the overnight. Locally heavy rainfall will be possible, especially across parts of northeast Oklahoma and northwest Arkansas, which could result in isolated flooding of low-lying areas. In addition, some wintry precipitation will be possible tonight, although minimal impacts are currently expected. Light snow may mix with the rain late tonight across parts of northeast Oklahoma along the Kansas border, with little to no accumulation expected. Higher terrain areas of northwest Arkansas may also drop to near freezing late tonight, allowing for a chance of freezing rain. In parts of southeast Oklahoma, instability may increase enough to result in isolated thunderstorms tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Winter Weather Potential. SUNDAY THROUGH THURSDAY...No Hazards. EXTENDED DISCUSSION... Rain will likely be ongoing Saturday morning across parts of eastern Oklahoma and western Arkansas. Any ongoing wintry precipitation, including light snow potential near the Kansas border and freezing rain potential in the higher terrain of northwest Arkansas, would persist into Saturday morning as well. All precipitation will taper off through the day from southwest to northeast. Quiet weather will then persist through the rest of the weekend and through much of next week. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 7:22 AM CST | River Flood Warning | TSA | Cherokee | 24 hr |
| Jan 11, 7:23 AM CST | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 24 hr |
Nearby
River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.